Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 445, NWS North Platte, NE

September 16, 2007Frontier County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 16, 2007, 10:40 PM CDT for Frontier County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2007, 10:40 PM CDT (03:40 UTC)
Expired
Sep 16, 2007, 11:08 PM CDT
In force
28 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Frontier County, NE

The radar

The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
653 J/kg
Mixed-layer CIN
-369 J/kg
Mixed-layer LCL
2046 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 170341
SVRLBF
NEC063-170430-
/O.NEW.KLBF.SV.W.0445.070917T0340Z-070917T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1040 PM CDT SUN SEP 16 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF CURTIS...

* UNTIL 1130 PM CDT.

* AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF MAYWOOD...OR ABOUT 12 MILES SOUTHWEST OF CURTIS...AND
  MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAYWOOD BY 1050 PM CDT...
  CURTIS BY 1055 PM CDT...
  CURTIS BY 1100 PM CDT...
  MOOREFIELD BY 1110 PM CDT...

LAT...LON 4069 10026 4042 10077 4070 10077
TIME...MOT...LOC 0340Z 234DEG 33KT 4057 10071

$$

MASEK
3 follow-up statements
000 
WWUS53 KLBF 170352
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1052 PM CDT SUN SEP 16 2007

NEC063-170430-
/O.CON.KLBF.SV.W.0445.000000T0000Z-070917T0430Z/
FRONTIER NE-
1052 PM CDT SUN SEP 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHWESTERN FRONTIER COUNTY...

AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MAYWOOD...OR ABOUT 8 MILES WEST OF CURTIS...MOVING
NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CURTIS BY 1105 PM CDT...
  MOOREFIELD BY 1120 PM CDT...

LAT...LON 4069 10026 4042 10077 4070 10077
TIME...MOT...LOC 0352Z 230DEG 25KT 4063 10064

$$

MASEK
000 
WWUS53 KLBF 170356
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1056 PM CDT SUN SEP 16 2007

NEC063-170430-
/O.CON.KLBF.SV.W.0445.000000T0000Z-070917T0430Z/
FRONTIER NE-
1056 PM CDT SUN SEP 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHWESTERN FRONTIER COUNTY...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MAYWOOD...OR ABOUT 6
MILES WEST OF CURTIS...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CURTIS BY 1105 PM CDT...
  MOOREFIELD BY 1120 PM CDT...

LAT...LON 4069 10026 4042 10077 4070 10077
TIME...MOT...LOC 0356Z 230DEG 25KT 4064 10062

$$

MASEK
000 
WWUS53 KLBF 170408
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1108 PM CDT SUN SEP 16 2007

NEC063-170418-
/O.CAN.KLBF.SV.W.0445.000000T0000Z-070917T0430Z/
FRONTIER NE-
1108 PM CDT SUN SEP 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRONTIER COUNTY
IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS.

LAT...LON 4069 10026 4042 10077 4070 10077
TIME...MOT...LOC 0408Z 230DEG 25KT 4069 10053

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:32 PM CDT, 7 hours 8 minutes earlier.

Area forecast discussion, Sep 16, 3:32 PM CDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT SUN SEP 16 2007

.DISCUSSION...
.SHORT TERM DISCUSSION...
FOR THE PERIOD TONIGHT THROUGH WEDNESDAY..
SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS WILL TRACK
NORTHEAST TONIGHT ACROSS NWRN HALF OF FORECAST AREA WHILE ISOLATED
POSSIBLE ACROSS THE SOUTHEASTERN AREAS. THIS IN RESPONSE TO A MID
LEVEL IMPULSE. CURRENTLY SCATTERED COVERAGE FROM NWRN AND NCTRL CO
INTO SERN WYOMING. THESE CHCS WILL CARRY INTO MONDAY AS LEAD IMPULSE
EXITS THE AREA AND MAIN IMPULSE APPROACHES FOR MONDAY NIGHT. HIGHS
MONDAY AGAIN WELL ABOVE NORMAL AT 85 TO 90 DEGREES. BEST CHANCES FOR
MEASURABLE RAIN WILL BE MONDAY NIGHT INTO TUESDAY. AS SRN STREAM
IMPULSE MOVES ACROSS AND PHASES WITH NRN STREAM IMPULSE...CHCS TO BE
BEST ACROSS NERN FORECAST AREA LATE MONDAY NIGHT THROUGH TUESDAY
MORNING. TUESDAY HIGHS TO BE CONSIDERABLY COOLER BEHIND FROPA MONDAY
NIGHT. HAVE LOWERED HIGHS ABOUT 8 TO 10 DEGREES FROM PREVIOUS
FORECAST AS GFS AND NAM INDICATE HIGHS NCTRL TO BE IN THE LOWER 70S.
DRY TUESDAY NIGHT AND WEDNESDAY WITH HIGHS REBOUNDING INTO THE LOWER
80S WITH SOME MID 80S FAR SW. WARM FRONTAL PUSH EASTWARD IN
CONJUNCTION WITH ANOTHER WEAK DISTURBANCE MAY TRIGGER ISOLATED
SHOWERS OR THUNDERSTORMS WEDNESDAY NIGHT.

.LONG TERM DISCUSSION...
WEDNESDAY NIGHT THROUGH SUNDAY...WARM FRONTAL PUSH EASTWARD IN
CONJUNCTION WITH ANOTHER WEAK DISTURBANCE MAY TRIGGER ISOLATED
SHOWERS OR THUNDERSTORMS WEDNESDAY NIGHT. PERSISTENT SWRLY FLOW
ALOFT WILL DRAWN WARM DRY AIR IN FROM SWRN U.S WITH HIGHS EACH DAY
MAINLY IN THE MID 80S. THIS WOULD BE ABOUT 10 DEGREES ABOVE NORMAL.
CONCERNING MEDIUM RANGE MODELS...THE ECMWF HAS BEEN THE MOST
CONSISTENT BRINGING CLOSED LOW TO NEAR NWRN AZ 12Z SAT THEN LIFTING
THE LOW QUICKLY NORTHEAST TO THE WRN DAKOTAS BY 12Z SUNDAY. WHILE
THIS WOULD SUGGEST POSSIBLE WX FRIDAY NIGHT THROUGH SUNDAY...LOW
CONFIDENCE WILL KEEP DAYS 6 AND 7 DRY THIS FCST PKG.

&&

.AVIATION...
VFR FCST FOR KLBF AND KVTN THROUGH 18Z MONDAY. TSRA CAN BE EXPECTED
ACROSS WESTERN NEB AND EASTERN CO. AT THIS TIME...TSRA ARE PROGGED
TO STAY JUST NW OF KVTN AND KLBF. BY 15Z MONDAY...TSRA BEGIN TO
BECOME MORE LIKELY AT THE TERMINALS SO A FEW POCKETS OF MVFR WILL BE
POSSIBLE UNDER PREVAILING VFR CONDITIONS. FG AND STRATUS WILL IMPACT
EASTERN PORTIONS OF TWB098 AFTER 6Z.

.FIRE WEATHER DISCUSSION...VERY WARM AND VERY DRY CONDITIONS WILL
REMAIN ACROSS THE ERN PNHDL AND WRN CHERRY COUNTY TIL EARLY THIS
EVENING. WITH GRASS FUEL BEING CURED...FIRE DANGER WILL BE VERY
HIGH. HOWEVER...WIND IS LIKELY TO REMAIN BELOW CRITICAL THRESHOLDS
AND CRITICAL FIRE CONDITIONS ARE NOT EXPECTED. ISOLATED
THUNDERSTORMS WILL MOVE INTO THE MENTIONED AREA EARLY THIS EVENING.
BY THAT TIME THOUGH...HUMIDITY WILL BE INCREASING AND WIND SHOULD BE
TAPERING OF TO 10 TO 15 MPH. FOR THE REST OF THE WEEK...SLIGHTLY
LOWER TEMPERATURES AND HIGHER HUMIDITY WILL REDUCE THE FIRE DANGER.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KAR/JMC
Hazardous weather outlook, Sep 16, 3:36 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CDT SUN SEP 16 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-171130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
336 PM CDT SUN SEP 16 2007 /236 PM MDT SUN SEP 16 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL REACH THE EASTERN PANHANDLE THIS
EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL
HAIL AND WIND GUSTS NEAR 50 MPH. THUNDERSTORMS WILL SLOWLY SPREAD
EAST OVERNIGHT WITH CLOUD TO GROUND LIGHTNING STRIKES THE MAIN
HAZARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL LINGER THROUGH THE MORNING HOURS ON MONDAY
WITH FURTHER DEVELOPMENT IN THE AFTERNOON AND EVENING. STORMS IN
THE AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BECOME
SEVERE...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ON TUESDAY...THEN AGAIN
WEDNESDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JMC

In the hours before

Local storm report, Sep 16, 8:37 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
837 PM CDT SUN SEP 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TSTM WND GST     IMPERIAL                40.52N 101.64W
09/16/2007  M61 MPH          CHASE              NE   ASOS

&&

MBYRD
Local storm report, Sep 16, 8:39 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT SUN SEP 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     TSTM WND GST     IMPERIAL                40.52N 101.64W
09/16/2007  M61.00 MPH       CHASE              NE   ASOS

            CORRECTED FOR TIME OF EVENT

&&

MBYRD

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 7:53 PM CDTSevere Thunderstorm WarningLBFChase25 min
Sep 16, 9:12 PM CDTSevere Thunderstorm WarningLBFLincoln29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.